Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
guitarist94

Quit Regimen. Skin Looks Worse Than Ever.

Ive been on the regimen for probably 1.5-2 years and recntly i started lowering the amount i use. i got down to using only about half a pump in the mornings only. My skin was as clear as ever so i figured maybe i outgrew my acne and i could stop. I quit using any BP for about a week. Even though my skin was clear, i started getting nervous i might have a huge breakout and started using it in the mornings again. a couple days later, almost my entire right cheek is covered in spots. They are like little inflamed bumps and there are so many. Usually i get a couple big inflamed ones in my T-zone but my cheeks have always been clear. im so goddamn pissed. plus i have to go back to school in a few days and the last time i saw everyone there my face was basically clear. now i look like a f***king pizza. Anyone with similar experiences? Im an 18 year old male, if that matters.

Share this post


Link to post
Share on other sites

Ive had this happen before a couple times. Just start back up and dont skip any more days. I learned that I never out grew it when it cleared up the treatment was just working. Sometime it takes several days to appear after you stopped using it.

Share this post


Link to post
Share on other sites

Yeah, unfortunately breaking out can be expected in most cases when stopping use of BP. It happened to me last year when I quit BP gel.

If you're happy using BP and it works for you then start using it again until you get clear - then you may be able to lower the amount again and continue BP use but at that lower amount (without quitting).

Share this post


Link to post
Share on other sites

Blahhh I know, it sucks. It happened to me too. The worst part is the "being all hopeful" and then getting let down...and also the amount of time it takes for the regimen to start working again (because in my case I stopped bp for a few weeks and had to go through the whole 'purge' phase again). Can I ask what you are doing internally to clear your acne?

Share this post


Link to post
Share on other sites

But if you did outgrow acne, if you stopped using the regimen, would your face still freak out and break out again? or is it only cause you haven't out grown acne?

Share this post


Link to post
Share on other sites

Hi! I had a similar experience, I was on the Regimen for close to three years, and it worked very well for me for most of that time. However, towards the end of the third year, I started breaking out a little here and there, and my skin became very sensitive, dry, discolored and dull. So I quit cold turkey (I was 28 and I thought that surely by then I had outgrown it...HUGE mistake! I experienced the Worst break out of my life; The acne was very severe and covered my entire face, it was so awful. Eventually I decided to cure my acne naturally and have had good results so far.

I've been a regular visitor of this site for almost ten years now, and I have seen this same thing happen to lots and lots of other people too. When they quit the Regimen, their acne comes back with a vengeance (oftentimes much worse than before). I think that what happens is that your skin becomes dependent on the BP and when it suddenly stops getting it, it goes haywire (kind of like a drug addict going through withdrawals). I'm so sorry you're going through this, and I hope you are able to find something that works for you. Stay strong!

Edited by lorman

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×